Alert archive / Florida / Freeze Warnings in 2016

Freeze Warning 2, NWS Tampa Bay, FL

January 12, 2016Levy County, Florida

NWS Tampa Bay, FL issued this freeze warning at Jan 12, 2016, 3:00 PM EST for Levy County, Florida. It took effect at Jan 13, 2016, 1:00 AM EST. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2016, 3:00 PM EST (20:00 UTC)
In effect from
Jan 13, 2016, 1:00 AM EST
Expired
Jan 13, 2016, 2:04 AM EST
In force
64 min
Issued by
NWS Tampa Bay, FL

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2921 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WWUS72 KTBW 122000
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
300 PM EST TUE JAN 12 2016

FLZ139-239-131400-
/O.UPG.KTBW.FZ.A.0002.160113T0600Z-160113T1400Z/
/O.NEW.KTBW.FZ.W.0002.160113T0600Z-160113T1400Z/
COASTAL LEVY-INLAND LEVY-
INCLUDING THE CITIES OF...CEDAR KEY...YANKEETOWN...CHIEFLAND...
BRONSON...WILLISTON
300 PM EST TUE JAN 12 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY.

* TEMPERATURE...30 TO 32 DEGREES.

* IMPACTS...2 TO 4 HOURS OF TEMPERATURES AT OR BELOW FREEZING 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

FLZ142-148-242-248-131400-
/O.UPG.KTBW.FZ.A.0002.160113T0600Z-160113T1400Z/
/O.NEW.KTBW.FR.Y.0001.160113T0600Z-160113T1400Z/
COASTAL CITRUS-COASTAL HERNANDO-INLAND CITRUS-INLAND HERNANDO-
INCLUDING THE CITIES OF...CRYSTAL RIVER...HOMOSASSA...
HERNANDO BEACH...BAYPORT...INVERNESS...BROOKSVILLE...SPRING HILL
300 PM EST TUE JAN 12 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY.

* TEMPERATURE...33 TO 36 DEGREES.

* IMPACTS...2 TO 4 HOURS OF TEMPERATURES JUST ABOVE FREEZING ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
169 
WWUS72 KTBW 130704
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
204 AM EST WED JAN 13 2016


FLZ139-239-130815-
/O.CAN.KTBW.FZ.W.0002.000000T0000Z-160113T1400Z/
COASTAL LEVY-INLAND LEVY-
INCLUDING THE CITIES OF...CEDAR KEY...YANKEETOWN...CHIEFLAND...
BRONSON...WILLISTON
204 AM EST WED JAN 13 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE FREEZE WARNING. 

CONSIDERABLE HIGH CLOUDINESS STREAMING INTO THE REGION SHOULD
KEEP TEMPERATURES ABOVE FREEZING THE REMAINDER OF THE MORNING
THUS THE FREEZE WARNING HAS BEEN CANCELLED.

$$

FLZ142-148-242-248-130815-
/O.CAN.KTBW.FR.Y.0001.000000T0000Z-160113T1400Z/
COASTAL CITRUS-COASTAL HERNANDO-INLAND CITRUS-INLAND HERNANDO-
INCLUDING THE CITIES OF...CRYSTAL RIVER...HOMOSASSA...
HERNANDO BEACH...BAYPORT...INVERNESS...BROOKSVILLE...SPRING HILL
204 AM EST WED JAN 13 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE FROST ADVISORY. 

CONSIDERABLE HIGH CLOUDS STREAMING INTO THE REGION WILL KEEP
TEMPERATURES WELL ABOVE FREEZING THE REMAINDER OF THE MORNING
SO THE THREAT FOR WIDESPREAD FROST HAS DIMINISHED THUS THE FROST
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Jan 12, 10:50 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Jan 12, 10:50 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1050 AM EST TUE JAN 12 2016

...FREEZE POSSIBLE AGAIN OVER PORTIONS OF THE NATURE COAST TONIGHT
INTO WEDNESDAY MORNING...

.UPDATE...
TEMPERATURES HAVE REBOUNDED THIS MORNING AFTER MANY PORTIONS OF
THE NORTHERN NATURE COAST AND FLORIDA BIG BEND SAW A FREEZE
OVERNIGHT. CONTINUE WITH THE FREEZE WATCH AT THIS
UPDATE...ANALYZING THE LATEST GUIDANCE IN PREPARATION FOR THE
AFTERNOON PACKAGE. MORE THAN LIKELY...SIGNIFICANT PORTIONS OF THE
WATCH AREA WILL BE UPGRADED TO A FREEZE WARNING WITH THE AFTERNOON
ISSUANCE. OTHERWISE FOR TODAY...FORECAST APPEARS TO BE ON TRACK
WITH UPDATED ZONES TRANSMITTED EARLIER TO UPDATE HAZARD HEADLINES.

&&

.AVIATION...
GENERALLY VFR THROUGH THE PERIOD.

&&

.MARINE...
NO MAJOR CHANGES WITH THIS ISSUANCE AS WINDS AND SEAS SHOULD
REMAIN BELOW HEADLINE THRESHOLDS TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  63  41  64  48 /   0   0   0   0
FMY  69  44  68  52 /  10   0   0  10
GIF  63  42  64  47 /   0   0   0   0
SRQ  66  42  65  48 /   0   0   0   0
BKV  61  30  64  37 /   0   0   0   0
SPG  62  48  64  52 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING
     FOR COASTAL CITRUS-COASTAL HERNANDO-COASTAL LEVY-
     INLAND CITRUS-INLAND HERNANDO-INLAND LEVY.

GULF WATERS...NONE.
&&

UPDATE/AVIATION/MARINE...02/GARCIA
DATA COLLECTION/UPPER AIR...007/DOUGHERTY
DECISION SUPPORT SERVICES...84/AUSTIN
Hazardous weather outlook, Jan 12, 5:01 AM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
501 AM EST TUE JAN 12 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-131015-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
501 AM EST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
COLD DRY AIR WILL HOLD OVER WEST CENTRAL FLORIDA WITH FREEZING
TEMPERATURES EXPECTED ACROSS MUCH OF THE NATURE COAST TONIGHT.
OVERNIGHT LOWS WILL BE 30 TO 32. MAKE SURE TO DRESS IN LAYERS TO
PROTECT YOURSELF FROM THE COLD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
AN AREA OF LOW PRESSURE WILL DEVELOP OVER THE NORTHWEST GULF OF
MEXICO THURSDAY AND WILL MOVE ACROSS THE SOUTHEAST U.S. AND
FLORIDA THURSDAY NIGHT AND FRIDAY. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO MOVE ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA AHEAD
OF A COLD FRONT THURSDAY NIGHT AND FRIDAY. A FEW STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH THE POTENTIAL FOR TORNADOES.
CONTINUE TO MONITOR STATEMENTS FROM THE NATIONAL WEATHER SERVICE
ON THE EVOLUTION OF THIS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:14 AM ESTFreeze WatchTBWCitrus, Hernando, Levy12 hr
Jan 12, 3:00 PM ESTFrost AdvisoryTBWCitrus, Hernando11 hr

Nearby

Freeze Warnings in Florida, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.